MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The echoendoscopy needle did not interiorize into the protective catheter when it was manually retracted.It was necessary to remove the device with the exposed needle.There was a risk of perforating the patient and the device.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-c of lot number c1295065 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1295065.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of advancement/retraction of needle was concluded from the available information.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to tortuous anatomy requiring flexed endoscope position as indicated in the additional information.This potentially could have caused the needle to kink resulting in it being unable to retract into the sheath.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation into this event and update to the conclusion of this investigation.The echo-endoscopy needle did not interiorize into the protective catheter when it was manually retracted.It was necessary to remove the device with the exposed needle.There was a risk of perforating the patient and the device.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8423878
Report Number3001845648-2019-00108
Device Sequence Number11275480
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)191116(10)C1295065
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Device Lot NumberC1295065
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1